Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 185, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 21, 2007, 3:18 PM CDT for Jeff Davis County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 21, 2007, 7:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 212019 FFWMAF TXC243-220015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 PM CDT TUE AUG 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS SOUTH CENTRAL JEFF DAVIS COUNTY. AT 315 PM CDT DOPPLER RADAR HAD ESTIMATED OVER 4 INCHES OF RAIN HAD FALLEN SINCE 215 PM ALONG STATE HIGHWAY 118...5 TO 7 MILES NORTHWEST OF FORT DAVIS. FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS... NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3070 10412 3067 10390 3043 10394 3049 10421 TIME...MOT...LOC 2018Z 180DEG 0KT 3069 10399 $$
2 follow-up statements
000 WGUS74 KMAF 212218 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT TUE AUG 21 2007 TXC243-220015- JEFF DAVIS- 513 PM CDT TUE AUG 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH CENTRAL JEFF DAVIS COUNTY... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL HAD ENDED ACROSS JEFF DAVIS COUNTY. HOWEVER LOCALIZED FLOODING IS STILL POSSIBLE ESPECIALLY ACROSS CENTRAL JEFF DAVIS FROM WEST OF FORT DAVIS TO VALENTINE DUE TO HEAVY RAINFALL FROM EARLIER THIS AFTERNOON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3070 10412 3067 10390 3043 10394 3049 10421 TIME...MOT...LOC 2213Z 180DEG 0KT 3069 10399 $$
000 WGUS74 KMAF 212347 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 646 PM CDT TUE AUG 21 2007 TXC243-212356- JEFF DAVIS- 646 PM CDT TUE AUG 21 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL JEFF DAVIS COUNTY... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING STATE HIGHWAYS 118 AND 166. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3070 10412 3067 10390 3043 10394 3049 10421 TIME...MOT...LOC 2346Z 180DEG 0KT 3069 10399 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:25 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 21, 2:25 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT TUE AUG 21 2007 .SHORT TERM... A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...LOW RESIDED TO THE SOUTHEAST OF THE CWA THIS AFTERNOON. SUBSIDENCE TO THE WEST OF THIS LOW IS PRODUCING MAINLY SUNNY SKIES OVER THE EASTERN CWA THIS AFTERNOON. AN UPPER RIDGE WILL REMAIN OVER THE WESTERN CONUS THROUGH TONIGHT. WEAK UPPER LEVEL DISTURBANCES WILL MOVE AROUND ITS EASTERN FRINGE ACROSS THE WESTERN CWA. THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINOUS AREAS...AND MORE MAY DEVELOP OVER THE ADJACENT PLAINS IN THE VICINITY OF A LEE SURFACE TROUGH. THE STORMS WILL MOVE SOUTHWESTWARD IN THE FLOW AROUND THE EASTERN FRINGE OF THE UPPER RIDGE. WILL KEEP ISOLATED POPS IN THE FORECAST AS FAR EAST THE THE UPPER TRANS PECOS REGION THIS AFTERNOON AND EVENING. WITH LI/S OF AROUND -4...CAPES OF 1600 TO 2000 J/KM AND BULK SHEAR OF 25 TO 30 KT...A STORM OR TWO COULD BE SEVERE...WITH DAMAGING WINDS AND DANGEROUS LIGHTNING THE MAIN THREATS. WILL ALSO CARRY LOW POPS OVER THE EXTREME SOUTHEASTERN CWA AS THE EASTERN EXTENT OF THE TUTT LOW MOVES CLOSE ENOUGH ENOUGH TO IMPART SOME LIFT TO THESE AREAS. WITH SOUTHEASTERLY LOW LEVEL FLOW...LOW CLOUDS ARE EXPECTED TO MOVE INTO THE EASTERN AND CENTRAL CWA EARLY WEDNESDAY. TEMPERATURES WILL BE IN THE 60S AND 70S TONIGHT. RADIATIONAL COOLING WILL BE INHIBITED BY CLOUDINESS AND SOUTHEASTERLY WINDS ACROSS THE AREA. .LONG TERM... THE UPPER RIDGE THAT ALLOWED FOR THE HOT TEMPERATURES YESTERDAY... PARTICULARLY OVER SOUTHEASTERN NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS...WILL WEAKEN BY WEDNESDAY. A FRACTURE IN THE UPPER RIDGE DUE TO THE PASSAGE OF A TUTT LOW...MAINLY TO THE SOUTH OF THE AREA...WILL BE REPLACED BY AN UPPER RIDGE BUILDING IN FROM THE EAST ON THURSDAY. THE REMNANTS OF DEAN WILL LIKELY ONLY IMPART A LITTLE MID AND UPPER LEVEL MOISTURE TO THE AREA AS IT PASSES WELL SOUTH OF THE CWA. HOWEVER...WATER VAPOR IMAGERY INDICATED A SHORTWAVE TROUGH FRACTURING FROM THE NORTHERN EXTENT OF DEAN THIS AFTERNOON. THIS SHORTWAVE TROUGH WILL THEN TRANSLATE NORTHWESTWARD AND IMPINGE UPON THE AREA WEDNESDAY. ALTHOUGH THERE WILL NOT BE MUCH OF A LOW LEVEL FOCUS OVER THE PERMIAN BASIN AND LOWER TRANS PECOS...WILL INCLUDE ISOLATED SHRA/TSRA THESE AREAS. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PROBABLY FORM OVER THE HIGHER TERRAIN WEDNESDAY AFTERNOON AND AGAIN THURSDAY. WILL CONTINUE WITH THESE LOW ORDER POPS OVER THESE AREAS AS A SEMI PERMANENT FORECAST COMPONENT THROUGH THE WEEKEND. THIS AS A PERSISTENT SOUTHEASTERLY FLOW WILL CONTINUE TO KEEP A GOOD SUPPLY OF MOISTURE OVER THE AREA. TEMPERATURES WILL NOT BE AS HOT WEDNESDAY THROUGH FRIDAY AS THE UPPER RIDGE REMAINS CENTERED OVER THE SOUTHERN U.S. AND LEAVES THE CWA ON THE WESTERN FRINGE. INSTABILITY WILL NOT BE AS GREAT AS IT HAS BEEN THE LAST DAY OR SO...IN ADDITION TO WEAKER SHEAR OVER THE AREA THROUGH WEEKS END. THEREFORE...THINK STORMS WILL REMAIN BELOW SEVERE LIMITS. THE LATEST ECMWF AND DGEX DISPLAYED MORE AMPLIFIED FLOW ALOFT OVER THE CENTRAL PLAINS LATE THIS WEEK AND OVER THE WEEKEND. BOTH DROP A FRONTAL BOUNDARY SOUTHWARD TOWARD THE AREA SATURDAY...WITH THE DGEX AGGRESSIVELY DRIVING THIS FRONT INTO THE AREA SATURDAY AND DEVELOPING COPIOUS AMOUNTS OF RAINFALL. THE GFS KEEPS THE BOUNDARY WELL NORTH OF THE CWA. THINK THE ECMWF IS A GOOD COMPROMISE AND WILL STALL THE BOUNDARY IN THE TEXAS PANHANDLE AS IT SUGGESTS. IF CONVECTION...PARTICULARLY NOCTURNAL MCS/S...CAN DRIVE THE FRONTAL BOUNDARY FURTHER SOUTH AS THE DGEX SUGGESTS...SUBSEQUENT SHIFTS WILL HAVE TO LOWER TEMPS AND RAISE POPS. FOR NOW...HAVE GONE ON THE WARM SIDE WITH MOST OF THE POPS RELEGATED TO THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 89 71 92 / 10 10 0 20 CARLSBAD NM 71 93 70 94 / 20 10 10 20 DRYDEN TX 73 90 73 91 / 10 20 20 20 FORT STOCKTON TX 71 90 70 91 / 10 10 10 20 GUADALUPE PASS TX 66 89 66 88 / 20 20 10 20 HOBBS NM 69 93 68 92 / 10 10 10 20 MARFA TX 60 86 60 83 / 10 20 20 20 MIDLAND INTL AIRPORT TX 71 90 70 91 / 10 10 10 20 ODESSA TX 72 92 71 92 / 10 10 10 20 WINK TX 74 97 74 96 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/67
Hazardous weather outlook, Aug 21, 1:23 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT TUE AUG 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 123 PM CDT TUE AUG 21 2007 /1223 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING WEST OF A HOBBS TO FORT STOCKTON TO LAJITAS LINE. A FEW STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 21, 2:06 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT TUE AUG 21 2007 TXZ074-212000- DAVIS/APACHE MOUNTAINS AREA- 206 PM CDT TUE AUG 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF MCDONALD OBSERVATORY ALONG STATE HIGHWAY 118 AT 206 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM MAY IMPACT STATE HIGHWAY 166 SOUTHWEST OF FORT DAVIS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.